First death after myocarditis in New Zealand –

This Monday, August 30th, New Zealand announced that it had registered its first death related to Pfizer’s Covid-19 vaccine. The death occurred after a woman suffered from myocarditis, a condition known as a rare side effect of myocarditis. New Zealand’s independent Covid-19 Vaccine Safety Oversight Board (CV-ISMB) issued a statement on Monday urging healthcare professionals and consumers to watch out for myocarditis and pericarditis, another rare side effect that can occur after receiving the vaccine .

In a statement from the New Zealand Ministry of Health, CV-ISMB expressed its condolences to the woman’s family and friends at this difficult time and thanks the family for their help with this investigation. “The case has been referred to the coroner and the cause of death has not yet been resolved. The CV-ISMB believed that the myocarditis was likely due to the vaccination, ”the agency added. “The CV-ISMB noted that other medical problems were occurring at the same time that could have affected post-vaccination results.”

Pfizer has known cases of myocarditis and pericarditis

“Pfizer is aware of the rare cases of myocarditis and pericarditis, especially in adolescents and young adults following COVID-19 mRNA vaccination,” Pfizer said in a statement to The Hill after a request for comment. “Patients have generally improved rapidly with conservative treatment,” added the pharmaceutical company. The Department of Health notes that while this is New Zealand’s first case of death related to Pfizer’s Covid-19 vaccine, other vaccine deaths have also been reported, although “none were considered vaccine-related.

View comments

Related Articles

Back to top button